Hail, East Carroll
- When
- April 28, 12:05 PM CST
- Where
- East Carroll County, 1.16 mi E of Grimes
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.650, -91.180
A powerful spring storm system brought a multi-day severe weather outbreak across a large portion of the country during the April 27-30 time frame. This outbreak started across the Central Plains on the 27th and slowly migrated eastward over the following two days.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A powerful spring storm system brought a multi-day severe weather outbreak across a large portion of the country during the April 27-30 time frame. This outbreak started across the Central Plains on the 27th and slowly migrated eastward over the following two days. A large tornado outbreak occurred across the Lower MS River & TN River Valleys on the 28th. The event was capped on the 30th with additional severe weather and a historic flash flooding/heavy rain event along the AL, FL gulf coast where rainfall totals peaked between 15-25 inches!
Across the NWS Jackson, MS forecast area, the tornado outbreak on the 28th was the main event. This event was driven by a classic severe weather pattern with a strong fast moving jet stream and a deep surface cyclone over the central plains. These features helped to produce strong wind shear in the atmosphere which in turn combined with rich gulf moisture and set up a volatile atmospheric mix. Multiple supercell thunderstorms developed during the afternoon/evening and produced many instances of damaging wind and large hail along with multiple tornadoes. The most devastating tornado was the EF-4 which tore a path across NE Leake, the corners of Attala/Neshoba counties, and through the heart of Winston County where the city of Louisville was especially hard hit. This tornado was on the ground for 34.3 miles and resulted in 10 fatalities and many injuries. Other hard hit counties were Lowndes, Rankin, Hinds, Scott, Newton, Montgomery, Warren and Jones. Each of these counties experienced at least one tornado, some multiple tornadoes. Overall, 21 tornadoes were confirmed across the forecast area. Of these tornadoes, 3 were rated EF-3, 3 rated EF-2, 12 rated EF1 and 2 rated EF-0.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 28, 10:41 AM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT MON APR 28 2014
.UPDATE......SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING...
...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO EARLY TUESDAY...
.UPDATE...NOT MANY UPDATES MADE TO GOING FORECAST AS SEVERE
WEATHER OUTBREAK REMAINS ON TRACK FOR LATE THIS MORNING AND
ESPECIALLY INTO THIS AFTERNOON AND EVENING WHERE STRONG AND POSSIBLY
LONG TRACK TORNADOES COULD OCCUR. CAUTION IS HIGHLY ADVISED FOR
THIS POTENTIALLY LIFE THREATENING AND DANGEROUS SITUATION.
.DISCUSSION...INITIAL LEAD S/WV RESPONSIBLE FOR THIS MORNINGS ACTIVELY
IS LIFTING NE AWAY FROM THE REGION RESULTING IN A WEAKENING TREND OF
THAT ACTIVITY. HOWEVER, A CYCLONICALLY CURVED H5-H3 JET STREAK IS
OBSERVED ON WV CHANNELS...REGIONAL VAD WIND PROFILES AND IN NWP
SURGING INTO THE NW DELTA AND THE ARKLAMISS AT THIS HOUR. THIS
SIGNATURE COUPLED WITH NEAR 2000 J/KG SBCAPE IS ALREADY INITIALIZING
ACROSS THE DELTA REGION WITH THE THIS NEXT AND MORE POTENT ROUND OF
SEVERE WEATHER EXPECTED FOR THE REGION. 0-1 KM ESRH REMAINS NEAR
200M2/S2 PER MESOANALYSIS AS OF 16Z BUT NWP SUITE SUGGESTS STEADILY
INCREASING LOW LVL SHEAR VALUES TOWARDS 300M2/S2 AND POSSIBLY HIGHER
THROUGH THE EARLY AFTN AND EVENING WHERE WORRISOME 0-1 KM EHI AND
STRONG TORNADO PARAMETERS VALUES INDICATE HEALTHY ENVIRONMENT CAPABLE
OF SUPPORTING SOME STRONG AND POSSIBLY LONG TRACK TORNADOES. SPC SSEO
UPDRAFT HELICITY SIGNALS SUGGEST THAT GREATEST RISK FOR THESE
TORNADOES COULD BE ACROSS NORTH CENTRAL AND NORTHEAST MISSISSIPPI
EXTENDING ALONG THE NATCHEZ TRACE CORRIDOR TOWARDS THE JACKSON
METROPLEX MID TO LATE AFTERNOON INTO THE EVENING. A COUPLE OF ROUGE
STORMS COULD ALSO DEVELOP SOUTH OF I-20 AND WITH LESS COMPETITION FOR
RESOURCES AND POTENTIALLY NON-BLOCKED INFLOW COULD BE TROUBLESOME.
THE TRENDS OF LOCAL WRF AND THE HRRR ECHO SPC SSEO HELICITY SIGNALS
THAT WHAT SEMI-DISCRETE STORMS DEVELOP WILL BE CAPABLE OF STRONG
ROTATING UPDRAFTS. NAM BUFR SOUNDINGS FOR JACKSON FOR MID AFTN
SUGGEST 0-3 SRH VALUES NEAR 500 M2/S2 WITH THIS ENVIRONMENT LIKELY IN
PLACE ALONG THE TRACE CORRIDOR. GRAPHICS HAVE BEEN UPDATED TO
REFLECT THIS HIGHER RISK AREA.
UPDATES ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND
DIRECTLY BELOW. /ALLEN/
&&
.AVIATION...MVFR CIGS WERE STILL BEING REPORTED AT 15Z IN THE SOUTH
BUT CIGS SHOULD RISE ABOVE 3KFT BY 17Z AREAWIDE. BREEZY SOUTH WINDS
OF 15-20KTS WITH GUSTS 30KTS AWAY FROM STORMS TODAY. CONDITIONS
COULD DETERIORATE THIS AFTN INTO THE EVENING AS WIDESPREAD
TSTMS...SOME SEVERE WL BE PSBL. AWAY FROM STORMS...MVFR CIGS WL
REDEVELOP TONIGHT AREAWIDE. STRONGER SW WINDS AND ANOTHER ROUND OF
POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...ESPECIALLY OVER THE
SE HALF OF THE AREA. /22/
&&
.PREV DISCUSSION... /ISSUED 350 AM CDT MON APR 28 2014/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
SEVERAL ROUNDS OF SIGNIFICANT SEVERE WEATHER HAZARDS ARE EXPECTED TO
IMPACT THE REGION TODAY THROUGH TUESDAY ALONG WITH SOME POSSIBLE
SIGNIFICANT FLOODING FROM HEAVY RAINFALL. TODAY STILL LOOKS TO BE
PARTICULARLY VOLATILE...ESPECIALLY WITH THE STRONG SHEAR IN PLACE.
THE LATEST SATELLITE IMAGERY SHOWED A STRONG CLOSED STORM
CIRCULATION OVER THE CENTRAL PLAINS AROUND NEBRASKA WITH SEVERE
CONVECTION PUSHING ACROSS THE ARKLATEX. A SERIES OF VORT LOBES
WERE ROTATING AROUND THE CLOSED STORM SYSTEM WHICH WAS BRINGING
ASCENT FOR CONVECTIVE FORMATION. A STRONG JET STREAM WAS PIVOTING
AROUND THE SOUTHERN AXIS OF THE CLOSED SYSTEM. THERE WAS AN
ASSOCIATED 985 MB SURFACE LOW WITH AS ASSOCIATED COLD FRONT AND DRY
LINE EXTENDING DOWN INTO TEXAS. WE WERE IN THE WARM SECTOR WITH
DEWPOINTS IN THE MID 60S TO AROUND 70. THE ATMOSPHERE HAD GOOD JET
DYNAMICS ...STRONG VERTICAL SHEAR(EFFECTIVE BULK SHEAR 40-60 KNOTS
AND INSTABILITY IN PLACE FOR MULTIPLE ROUNDS OF A SEVERE WEATHER
OUTBREAK FOR FOR TODAY THROUGH TUESDAY.
FOR TODAY A STRONG SHORTWAVE WILL ROTATE AROUND THE CLOSED SYSTEM
WHILE THE STORM SYSTEM WILL CONTINUE TO DEEPEN. HEIGHT FALLS...
STRONG LAPSE RATES...STRONG DYNAMIC SHEAR AND INSTABILITY WILL
PUSH INTO THE REGION. THIS COULD HELP SEVERE CONVECTION TO DEVELOP
ACROSS THE WEST EARLY AND SPREAD ACROSS THE REGION DURING THE DAY.
THE BROKEN LINE OF DISCRETE SUPERCELL STORMS TO THE WEST WILL PUSH
ACROSS THE REGION TODAY. THE MODEL SOUNDINGS CONTINUE TO SHOW
IMPRESSIVE SIGNATURES FOR ALL MODES OF SEVERE WEATHER FOR TODAY
THROUGH TUESDAY INCLUDING THE RISK OF SOME STRONG TORNADOES. THE
FIRST ROUND WILL AFFECT THE WESTERN AREAS THIS MORNING AND MARCH
ACROSS THE REGION DURING THE DAY. THE SURFACE BOUNDARY/DRYLINE WILL
BE SLOWLY APPROACHING FROM THE WEST. LATEST SPC WRF SHOWS SOME STRONG
MAXIMUM UPDRAFT HELICITY VALUES WITH THESE STORMS. AS WE GO INTO
TONIGHT EXPECT SOME MORE DEVELOPMENT FROM THE WEST. ALOT WILL DEPEND
HOW THE CONVECTIVE FEATURES WILL DEVELOP DURING THE PERIOD FOR BRIEF
PERIODS OF LULLS BETWEEN ROUNDS OF SEVERE WEATHER. SPC HAS PUT MOST
OF THE REGION UNDER A MODERATE RISK FOR DAY ONE. ALSO THE LOCAL WRF
SHOWS IMPRESSIVE UPDRAFT HELICITY IN THE NORTHEAST FOR LATE THIS
AFTERNOON WITH THESE STORMS FROM DISCRETE SUPERCELLS.
HEAVY RAIN WILL ALSO BE A CONCERN FOR TODAY THROUGH EARLY TUESDAY
WITH STRONG UPPER DIVERGENCE. MODELS SOUNDINGS AND CROSS SECTIONS SHOWS
STRONG ASCENT FOR THE INFLOW OF GULF MOISTURE WITH PWATS AROUND 1.8
INCHES. THE DAY ONE GRAPHIC FOR EXCESSIVE RAIN SHOWS A MODERATE RISK
ACROSS MOST OF THE AREA. SOME OF THE WRF MODELS SHOWS SOME POSSIBLE
TRAINING ACROSS SOME OF OUR RIVER BASINS. CORFIDI VECTORS SHOWS SOME
RIDGING MOVING ACROSS THE REGION FOR SOME TRAINING OF CELLS FOR HEAVY
RAINFALL AND SOME POSSIBLE BACKBUILDING. WPC SHOWS 2 TO 4 INCH
RAINFALL AMOUNTS ACROSS THE REGION. SO WITH THAT IN MIND HAVE
EXPANDED THE TIME OF THE CURRENT WATCH AS WELL AS ADDED THE SOUTHEAST
PORTION OF THE REGION AT 22Z UNTIL 12Z TUESDAY.
FOR TUESDAY AND TUESDAY NIGHT...ANOTHER STRONG SHORTWAVE WILL ROTATE
AROUND THE CLOSED SYSTEM OVER NORTHERN MISSOURI. MODELS SHOWS THAT THE
LOW LEVEL INFLOW WILL WEAKEN SOME IN THE LOW LEVELS OF 850 MBS AND
BELOW. THIS WILL WEAKEN THE BULK SHEAR SOME IN THE 1 AND 2 KM LAYER.
HOWEVER THE DEEP LAYER SHEAR 0-6 KM WILL MAKE UP FOR IT WITH READINGS
FROM 60 TO NEAR 100 KNOTS. THIS COMBINED WITH STRONG INSTABILITY WILL
KEEP ALL MODES OF SEVERE WEATHER ON TRACK. THE SURFACE BOUNDARY WILL
MOVE THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. EXPECT THE
BULK OF THE SEVERE WEATHER TO AFFECT MAINLY THE EAST HALF OF THE
REGION AND EXIT OUT OF THE ARKLAMISS BY EARLY TUESDAY EVENING.
AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS TEMPS FOR DAILY HIGHS AND
CLOSE TO CURRENT FORECAST FOR NIGHTLY LOWS. MOS GUIDANCE LOOKED A LITTLE
COOL FOR THE NIGHTLY LOWS./17/
LONGTERM...WEDNESDAY THROUGH SUNDAY...DESPITE CONTINUED MID/UPPER
LEVEL SW FLOW STILL STREAMING MOISTURE OVER THE REGION WED/THU...LOW
LEVEL NORTHERLY FLOW BEHIND SURFACE BOUNDARY...BY NOW OVER AL...WILL
HAVE SCOURED OUT MAJORITY OF APPRECIABLE MOISTURE. WHILE BOTH THE
GFS AND ECMWF SHOW THIS SCENARIO...GFS MOS WANTS TO PAINT SLIGHT
POPS FOR MUCH OF THE PERIOD WITH NO QPF AT ALL. DO AGREE THAT THERE
WILL BE SOME SLIGHT CHANCE FOR PASSING MID LEVEL WAVE ON
FRIDAY...BUT NOT ALL DURING THE WEEK LEADING UP TO THEN. HAVE CUT
POPS FOR WED/THU AND AGAIN SAT/SUN AS PATTERN JUST DOES NOT LOOK
CONDUCIVE FOR APPRECIABLE...IF ANY...PRECIPITATION. ECMWF SHOWING
SOME CAPES AROUND 500 J/KG AVAILABLE FOR FRIDAY AFTERNOON...WILL ADD
SOME POSSIBILITY FOR THUNDER TO THE EXPECTED SHOWERS.
TEMPS DURING THIS TIMEFRAME WILL BE UNSEASONABLY COOL AND SOME 10 TO
15 DEGREES BELOW NORMAL. DESPITE THE COOL NIGHTTIME LOWS IN THE
40S...TEMPS STILL WILL BE JUST A LITTLE BIT TOO WARM FOR FROST
CONCERNS./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 68 83 55 / 76 90 59 29
MERIDIAN 85 66 84 55 / 56 100 73 51
VICKSBURG 85 66 82 54 / 84 82 44 22
HATTIESBURG 86 69 85 60 / 40 100 55 31
NATCHEZ 84 69 83 54 / 72 81 36 15
GREENVILLE 83 63 79 52 / 87 79 49 23
GREENWOOD 82 65 81 53 / 86 99 61 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-019-025>052.
FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH TUESDAY
MORNING FOR MSZ055>058-063>066-072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-075.
&&
ALLEN/22/17/26HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT MON APR 28 2014 ARZ074-075-LAZ007-MSZ018-019-034-291000- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT TORNADOES RISK...ELEVATED TIMING...MAINLY TODAY FLOODING RISK...ELEVATED TIMING...MAINLY TODAY A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT. STRONG TORNADOES WILL BE A POSSIBILITY. FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY. TORNADOES WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ008-009-015-016-023>026-MSZ025>033-035>065-291000- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES FOR TODAY THROUGH TONIGHT FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE REGION TODAY INTO TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI DURING THE DAY TUESDAY. FOR LOCATIONS IN MISSISSIPPI WEST OF THE INTERSTATE 55 CORRIDOR FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE DURING THE DAY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ066-072>074-291000- JONES-MARION-LAMAR-FORREST- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...MAINLY TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING AN ELEVATED RISK OF SEVERE THUNDERSTORMS AND TORNADOES IN THE SHORT TERM PERIOD. THIS RISK SHOULD SHOULD MAINLY HOLD OFF UNTIL MONDAY AFTERNOON ALTHOUGH A LOW RISK OF SEVERE STORMS WILL EXIST IN THESE AREAS BEFORE THIS TIME. THE POSSIBILITY OF FLOODING WILL ALSO INCREASE GREATLY BY LATE AFTERNOON. IN ADDITION...SOUTH WINDS GUSTING UP TO 30 MPH WILL BE POSSIBLE THROUGH TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE ARE CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER ACROSS MUCH OF SOUTHEASTERN MISSISSIPPI ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
ARZ074-075-LAZ007>009-MSZ019-034-040-281635- ASHLEY AR-CHICOT AR-WASHINGTON MS-SUNFLOWER MS-ISSAQUENA MS- MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA- 1107 AM CDT MON APR 28 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1107 AM CDT MON APR 28 2014 ...STRONG THUNDERSTORMS DEVELOPING OVER EXTREME NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF MILLIKIN AT 1107 AM CDT...AND ANOTHER WAS LOCATED 3 MILES SOUTHEAST OF EUDORA. BOTH STORMS WERE MOVING NORTHEAST AT 65 MPH. THESE STORM ARE INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN EXTREME NORTHWESTERN ISSAQUENA...EXTREME SOUTHWESTERN SUNFLOWER...WASHINGTON...SOUTHERN CHICOT AND EXTREME SOUTHEASTERN ASHLEY COUNTIES...AND NORTHEASTERN WEST CARROLL...NORTH CENTRAL EAST CARROLL AND EXTREME NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3342 9089 3324 9073 3286 9138 3301 9151 TIME...MOT...LOC 1607Z 233DEG 54KT 3299 9135 AEG
LAZ008-009-015-016-023-281740- RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA- 1209 PM CDT MON APR 28 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1209 PM CDT MON APR 28 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ARCHIBALD AT 1209 PM CDT...MOVING NORTHEAST AT 55 MPH. PEOPLE IN SOUTHERN WEST CARROLL...NORTHWESTERN MADISON...SOUTHWESTERN EAST CARROLL...NORTHERN FRANKLIN AND RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3282 9139 3245 9123 3222 9183 3235 9197 TIME...MOT...LOC 1709Z 236DEG 48KT 3238 9174 DHB
MSZ019-025-281740-
SUNFLOWER MS-LEFLORE MS-
1209 PM CDT MON APR 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1209 PM CDT MON APR 28 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF INDIANOLA AT
1210 PM CDT...MOVING NORTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3381 9019 3380 9018 3378 9017 3376 9019
3375 9028 3372 9031 3370 9027 3374 9024
3373 9021 3373 9014 3367 9012 3337 9058
3351 9072 3382 9031
TIME...MOT...LOC 1710Z 230DEG 49KT 3351 9056
BKThe Jackson/Brandon,MS radar (KDGX), 119 km away, was scanning. The volume nearest the first event began at 18:05 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down across roads with five trees down on some mobile homes. A few billboards in the area were damaged as well.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507811, 508154, 508265, 508274, 508275.